Acute hepatitis and fevers in an amateur body-builder: a new complication of synthetic androgen abuse?
Аннотация
OBJECTIVE
Although the illicit use of synthetic androgens is common among amateur body builders in Australia, the toxicology of these drugs is largely limited to case reports, and the health effects are not well understood. Furthermore, combined use with off-label prescription drugs carries undefined medical risks.
METHODS
We describe a 35-year-old male amateur body-builder who developed acute hepatitis with accompanying fever.
RESULTS
This phenomenon occurred several weeks after he commenced high-dose methandrostenolone, a nonmarketed 17-alpha-alkylated synthetic androgen available over the internet or in gyms, in combination with anti-estrogen drugs to purportedly prevent gynecomastia and diuretics to lower body weight prior to a body-building competition.
CONCLUSION
In the absence of infection, this is the first reported case of acute hepatitis occurring in association with fever secondary to the use of a 17-alpha-alkylated androgen. This case serves to increase public, physician, and health authority awareness of this prevalent form of drug abuse and toxicity.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.